Only registered users are allowed to post. To register, please click here

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin at Marshall.centre(at)gmail(dot)com. In the subject, please use "Help needed for www.helico.com"

Advertisement is not allowed. While we encourage discussion, please try not to promote your website, goods, or unproven treatment here.

This is a non-profit website. We will try our best to help anyone that has question about H. pylori and their treatment. We shall provide the most accurate answer about H. pylori. You can help us by clicking here to keep this forum alive.

Some useful guides
How to post in the forum?
Management of Helicobacter pylori infection—the Maastricht V/Florence Consensus Report
The 5th Chinese Helicobacter treatment consensus
How long should I wait before doing follow up breath/stool test?

If you are confirmed with H. pylori, in your convenient time, please help us with the symptoms survey that you are experiencing.
Symptoms survey
(contributed by frostyfeet)


此网站免费然您阅读。若想分享心得或提问,请先注册
若有困难注册,请联络站长 Marshall.centre(at)gmail(dot)com。标题请用 "Help needed for www.helico.com"
此网站不允许打广告。我们欢迎任何的讨论。但尽量不要推销没医学根据的网站,商品或治疗方案。
此网站是非盈利网站。我们会尽最大能力提供任何有关幽门螺杆菌的讯息。您的捐款可以让我们继续帮助更多的病人。

指南
如何贴文?
欧洲幽门螺杆菌治疗共识 5
第五次全国幽门螺杆菌感染处理共识报告
用药后,多久以后可以再做吹气测试?

Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

The cure of Hp usually requires antibiotics. Other things have been tried and have a weaker effect.

Moderators: Toni, barjammar, luci2010, Ondek-Expert, kkimura

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

I had what the Dr believed to be a stomach flu 2 months back. The Dr. ordered a stool test, and coincidentally, it was positive for H Pylori. After the stomach bug was gone, I felt well so I did not start eradicating the H Pylori at that time.
But last week I suddenly started to vomit and had heartburn. My upper stomach was in pain and I could not eat much. After seeing the doctor again, he recommended starting a 10-day quadruple therapy for eradicating the Hp:
-Amoxicillin-500mg, 2/time, twice/day
-Claritomycin-500mg, 1/time, twice/day
-Omeprazole-20mg, 1/time, twice/day
-Bismuth subsalicylate-2/time, twice/day
Today is my 5th day-half way through. The diarrhea is tolerable, but I noticed my vomiting/heartburn/upper stomach pain getting worse. Since 2 days ago, I noticed a bitter taste in my mouth when I'm vomiting in the morning. I'm guessing it's from bile?? (pretty sure it's not the same taste the claritomycin has)
Now my stomach feels sore all the time. Vomiting is my first thing in the morning, followed by an entire morning of discomfort. Not to mention eating food feels so hard. Also I have lots of gas in both ways.

Is it normal that your symptoms get worse during the treatment? Could it be caused by the antibiotics? I'd appreciate any help...

Helico_expert
Site Admin
Posts: 3875
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

It's a good treatment. I am surprised that you experienced vomit. Perhaps you should discuss with your doctor about it.
Vomit is a side effect we dont like to see.

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

Update: I finished my last dose of medication a week ago. The nausea and vomiting is gone now and I can eat slightly more, but I'm still having diarrhea in the morning even though I take probiotics twice a day. Compared to when I was on medication, only a small fraction of the stool became formed, and most of the stool is still very loose.
Question-in how long should the diarrhea typically be gone after finishing the antibiotics treatment? Should I be worried?

Helico_expert
Site Admin
Posts: 3875
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

if your diarrhea is due to antibiotics, it usually goes away within a week.

let's wait for another week, repeat the breath test to find out if you still have H. pylori.

Nevertheless, it is good to hear that your condition is improving.

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

Thanks. After finishing the quadruple medication, the Dr. ordered me to continue taking omeprazole before I go see him in a couple of days and get retested for HP. But I heard about the test might give false negatives if you're taking omeprazole. Is that true?

Helico_expert
Site Admin
Posts: 3875
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

It is true that omeprazole or any PPI will interfere with the urea breath test.

It is recommended to stop PPI for at least two weeks before the test.

if you really need PPI to control your symptom, you can try switch to Ranitidine (or any H2 blockers).
Ranitidine is a fast acting acid suppressant, but short life. So it wont stay in your body long and will not interfere with the Breath test. You only need to stop ranitidine over night before breath test.

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

Thank you. The doctor told me he'd like a stool test done, not the breath test...would PPI interfere with the stool test results in that case?

Helico_expert
Site Admin
Posts: 3875
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

unfortunately yet. PPI can impact on the HP load and stool test is dependent on the number of HP that can be detected in the stool.

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

Follow-up: I visited the Dr on Apr 23, and he asked me to take soluble fibers to stop the diarrhea. So I took the fiber for a week, and the diarrhea did stop. I got off the PPI, and did the stool test on May 4, it was negative for Hp!!!
Between 4/22 and 5/5, I was eating normal and feeling good. But starting from 5/6, I started having nausea and vomited after lunch. Weird enough, I don't have diarrhea, pain, heartburn or reflux. Only nausea, poor appetite and gas. It's been bothering me for 3 days now. I don't understand why my stomach could still bother me after the HP is gone, especially when I've been feeling pretty well during the past weeks. Today I asked my doctor and he told me not to worry....??!!
Any suggestions on what this "bug" may be and what I should do?

Helico_expert
Site Admin
Posts: 3875
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

it's common to have sudden flare-up of symptoms. Some people's stomach are more sensitive than others and can have multiple episodes of these symptoms flare-up.

if you are truly free of H. pylori, then there is nothing to worry about. the symptoms should gradually subside.

Post Reply

Return to “Treatment for Helicobacter 幽门螺杆菌治疗”